It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-25-2005, 07:36 PM   #1
Veteran
(female)
 
Join Date: Aug 2004
Posts: 333
Live-Life-to-Love HB User
What is YOUR story when getting off a BETA BLOCKER?

I've been reading alot of stories on this board about Beta Blockers and how hard it is to stop taking them. Any other people here who have any war stories to tell? How they felt while they were slowly coming off the drugs, how long it took and how they coped. Someone said they used valium...I know one drug for another is not smart but if it would help.....I'd like some opinions.

I tried getting of Toprol once (just can't find the time when my husband is home so I won't be totally resonsible for the kids... all alone and I freak out) and it was horrible.

My symptoms were immediate (two hours after missed dose) rapid heart, overall fogginess of the brain, can't think straight, overwhelming feeling of doom, then anxiety kicks in because I feel chest pain.

I started Toprol in October when I started having spikes of high blood pressure with crazy a crazy rapid heart. Then they noticed that my resting heart rate was 100+ so they said Toprol would help. It would calm me down. But they didn't tell me that it was a SERIOUS drug that you can't just stop and that it had so many side effects.

Ever since I have been on Toprol I have not had an episode and my heart rate is steady around 60. Now, I'd like to try to get off to see where I stand. I don't want to be on a beata blocker for the rest of my life and besides, I am soooo tired all the time while on Toprol. I need to try to get my life back.

 
Sponsors Lightbulb
   
Old 05-26-2005, 06:33 PM   #2
Newbie
(female)
 
Join Date: Mar 2005
Posts: 9
AmericanDream HB User
Re: What is YOUR story when getting off a BETA BLOCKER?

Wow Willdo, thanks for sharing your story. I'm currently weening myself off beta blockers and I feel great. After reading what happened to you, I'm definately going to monitor my blood pressure and pulse. I wasn't going to take any tonight but I think I better. What I ended up doing is cutting my pill in half and then cut that in half.

I have to admit, I'm not sold on doctors anymore because mine never told me this would be a factor. I'm going to switch doctors because of this.

Thanks again!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Beta Blocker Withdrawl-Your Experience charmednks Heart Disorders 5 08-05-2009 02:02 PM
What side effects did you have with your BP meds and did they go away? Kattie43 High & Low Blood Pressure 5 03-30-2009 02:51 PM
What makes a doctor decide on a certain anxiety med? Lourage Anxiety 10 01-16-2009 12:42 PM
EXTREME MAV - what helps? Boslee2008 Inner Ear Disorders 39 07-17-2008 03:57 PM
What Medication Next? Vanessa74 High & Low Blood Pressure 33 01-17-2008 10:33 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (77), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), rosier (9), Beefsteak (8), cvcman (8), Bob652 (6)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 01:43 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!